Alert archive / Idaho / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 33, NWS Missoula, MT
NWS Missoula, MT issued this severe thunderstorm warning at Aug 11, 2019, 11:58 AM MDT for Lemhi County, Idaho. It was in force for 32 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 11, 2019, 11:58 AM MDT (17:58 UTC)
- Expired
- Aug 11, 2019, 12:30 PM MDT
- In force
- 32 min
- Issued by
- NWS Missoula, MT
- Area
- Storm-based polygon
- Hail
- 1.25 in
- Wind
- 60.0 mph
County Lemhi County, ID
The radar
The Missoula radar (KMSX), 194 km from the middle of the area, began a volume at 17:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 11, 12:00 PM MDT | HAIL 0.5 | 1 Ese Salmon, ID |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Boise Airport, ID (KBOI), launched 12:00Z, 6.0 hours before the alert went out and 268 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1696 m above ground
- 0-6 km bulk shear
- 54 kt
- 0-1 km storm-relative helicity
- -123 m²/s²
- 0-3 km storm-relative helicity
- 30 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
171
WUUS55 KMSO 111758
SVRMSO
IDC059-111830-
/O.NEW.KMSO.SV.W.0033.190811T1758Z-190811T1830Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Missoula MT
1158 AM MDT Sun Aug 11 2019
The National Weather Service in Missoula has issued a
* Severe Thunderstorm Warning for...
North central Lemhi County in east central Idaho...
* Until 1230 PM MDT.
* At 1158 AM MDT, a severe thunderstorm was located near Salmon,
moving northeast at 25 mph.
HAZARD...60 mph wind gusts and half dollar size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Salmon and Carmen.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4518 11407 4546 11392 4539 11373 4537 11374
4536 11373 4533 11374 4531 11371 4514 11391
TIME...MOT...LOC 1758Z 221DEG 24KT 4520 11395
HAIL...1.25IN
WIND...60MPH
$$4 follow-up statements
931
WWUS55 KMSO 111805
SVSMSO
Severe Weather Statement
National Weather Service Missoula MT
1205 PM MDT Sun Aug 11 2019
IDC059-111830-
/O.CON.KMSO.SV.W.0033.000000T0000Z-190811T1830Z/
Lemhi ID-
1205 PM MDT Sun Aug 11 2019
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1230 PM MDT
FOR NORTH CENTRAL LEMHI COUNTY...
At 1205 PM MDT, a severe thunderstorm was located near Salmon, moving
northeast at 30 mph.
HAZARD...60 mph wind gusts and half dollar size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Carmen.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4521 11404 4546 11392 4539 11373 4537 11374
4536 11373 4533 11374 4531 11371 4519 11385
TIME...MOT...LOC 1805Z 221DEG 24KT 4524 11390
HAIL...1.25IN
WIND...60MPH
$$950
WWUS55 KMSO 111807
SVSMSO
Severe Weather Statement
National Weather Service Missoula MT
1207 PM MDT Sun Aug 11 2019
IDC059-111830-
/O.CON.KMSO.SV.W.0033.000000T0000Z-190811T1830Z/
Lemhi ID-
1207 PM MDT Sun Aug 11 2019
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1230 PM MDT
FOR NORTH CENTRAL LEMHI COUNTY...
At 1207 PM MDT, a severe thunderstorm was located near Salmon, moving
northeast at 30 mph.
HAZARD...Golf ball size hail and 60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Expect wind
damage to roofs, siding, and trees.
Locations impacted include...
Carmen.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4521 11404 4546 11392 4539 11373 4537 11374
4536 11373 4533 11374 4531 11371 4519 11385
TIME...MOT...LOC 1807Z 221DEG 24KT 4525 11389
HAIL...1.75IN
WIND...60MPH
$$072
WWUS55 KMSO 111815
SVSMSO
Severe Weather Statement
National Weather Service Missoula MT
1215 PM MDT Sun Aug 11 2019
IDC059-111830-
/O.CON.KMSO.SV.W.0033.000000T0000Z-190811T1830Z/
Lemhi ID-
1215 PM MDT Sun Aug 11 2019
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1230 PM MDT
FOR NORTH CENTRAL LEMHI COUNTY...
At 1215 PM MDT, a severe thunderstorm was located 8 miles north of
Salmon, moving northeast at 30 mph.
HAZARD...Golf ball size hail and 60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Expect wind
damage to roofs, siding, and trees.
This severe thunderstorm will remain over mainly rural areas of north
central Lemhi County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4527 11397 4546 11392 4539 11373 4537 11374
4536 11373 4533 11374 4531 11371 4523 11381
TIME...MOT...LOC 1815Z 221DEG 24KT 4529 11384
HAIL...1.75IN
WIND...60MPH
$$563
WWUS55 KMSO 111826
SVSMSO
Severe Weather Statement
National Weather Service Missoula MT
1226 PM MDT Sun Aug 11 2019
IDC059-111835-
/O.EXP.KMSO.SV.W.0033.000000T0000Z-190811T1830Z/
Lemhi ID-
1226 PM MDT Sun Aug 11 2019
...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL LEMHI COUNTY
WILL EXPIRE AT 1230 PM MDT...
The storm which prompted the warning has moved out of the area.
Therefore, the warning will be allowed to expire.
LAT...LON 4527 11397 4546 11392 4539 11373 4537 11374
4536 11373 4533 11374 4531 11371 4523 11381
TIME...MOT...LOC 1825Z 221DEG 24KT 4533 11379
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Missoula, MT wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 11, 3:33 AM MDT, 8 hours 25 minutes earlier.
Area forecast discussion, Aug 11, 3:33 AM MDT, 8 hours 25 minutes before
Area Forecast Discussion National Weather Service Missoula MT 333 AM MDT Sun Aug 11 2019 .DISCUSSION...Showers and thunderstorms are developing from eastern Idaho County and are expected to move through the Bitterroot Valley and Lost trail Pass, maybe as far north as southern Mission Valley and north and east towards the Continental Divide through the morning. This is due to an upper level low currently over central Oregon that is beginning to move north and east. Although these storms should have brief heavy rain and small hail, we are not expecting storms to be as strong as Saturday afternoon. As the low moves roughly over northwest Montana in the late afternoon, we are expecting widespread showers with a chance of thunderstorms through this area. Southwest Montana should receive plenty of sunshine early on and afternoon thunderstorms will be a good bet. These storms will not be as strong as Saturday but brief heavy rain, small hail, and strong winds are possible. The models are showing a north and west extent for these storms to be roughly Lost Trail Pass north and east towards Bearmouth and Ovando. For the rest of west central Montana and the eastern Clearwaters, we expect numerous showers, but left over clouds from the morning, and our distance from the upper level low may temper the possibility of thunderstorms in these areas. The low moves northeast into Canada this evening and showers will decrease rapidly from the southwest, but will linger in areas such as Glacier National Park until just after midnight. Monday remains on track to be a more stable and drier day with a subtle ridge of high pressure to build over Idaho and western Montana. Weak high pressure will remain through the first half of the week, and while temperature remain below average, a warming trend is expected. The overall trend is for a trough to overtake the Pacific Northwest during the end of the week. Confidence is high for below normal temperatures and increased precipitation chances to end the week and start the weekend, but details are yet to be determined. && .AVIATION...Showers and isolated thunderstorms are developing in response to shortwaves of energy moving into the region from the south, ahead of today’s low pressure system. Places that had enough clearing overnight, primarily west-central and northwest Montana, have patchy fog. Increasing cloud cover and precipitation should put an end to the fog not long after sunrise. Available lift is not as abundant today as Saturday, but there will be many rounds of thunderstorms today as the low passes through the region. Some of the thunderstorms will have gusty winds, small hail, and brief heavy rain. Currently, southwest Montana, including KBTM, has the highest potential for stronger thunderstorms. The overall coverage for storms is forecast to decrease around sunset, but a few storms will linger through the evening. Showers may also linger into the overnight in the Glacier Region. && .MSO WATCHES/WARNINGS/ADVISORIES... MT...None. ID...None. &&
In the hours before
Local storm report, Aug 11, 9:12 AM MDT, 2 hours 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MISSOULA MT
912 AM MDT SUN AUG 11 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0530 AM HAIL SALMON 45.18N 113.90W
08/11/2019 E0.75 INCH LEMHI ID COUNTY OFFICIAL
HAIL WAS MEASURED AT 7:15AM MDT.
&&
DEZLocal storm report, Aug 11, 9:22 AM MDT, 2 hours 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MISSOULA MT
922 AM MDT SUN AUG 11 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0805 PM TSTM WND DMG 3 ESE BIGFORK 48.04N 114.00W
08/10/2019 LAKE MT COCORAHS
A 30 FOOT BRANCH FELL OFF A PONDEROSA PINE
TREE. 0.80 INCHES OF RAINFALL AND PENNY SIZE
HAIL. POWER OUTAGE OCCURRED AS STORM ROLLED
THROUGH. DELAYED REPORT.
&&
ALSpecial weather statement, Aug 11, 9:38 AM MDT, 2 hours 20 minutes before
Special Weather Statement
National Weather Service Missoula MT
938 AM MDT Sun Aug 11 2019
IDZ009-010-111615-
Eastern Lemhi County ID-Western Lemhi County ID-
938 AM MDT Sun Aug 11 2019
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL LEMHI COUNTY UNTIL 1015
AM MDT...
At 938 AM MDT, Doppler radar was tracking a strong thunderstorm 8
miles south of Salmon, moving northeast at 30 mph.
Nickel size hail and winds in excess of 30 mph will be possible with
this storm.
Locations impacted include...
Salmon, Williams Lake and Carmen.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
LAT...LON 4502 11405 4530 11389 4527 11369 4525 11369
4525 11367 4524 11365 4522 11364 4521 11364
4499 11388
TIME...MOT...LOC 1538Z 208DEG 24KT 4506 11393Special weather statement, Aug 11, 11:48 AM MDT, 10 minutes before
Special Weather Statement
National Weather Service Missoula MT
1148 AM MDT Sun Aug 11 2019
IDZ009-010-111815-
Eastern Lemhi County ID-Western Lemhi County ID-
1148 AM MDT Sun Aug 11 2019
...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL LEMHI COUNTY UNTIL
1215 PM MDT...
At 1148 AM MDT, Doppler radar was tracking a strong thunderstorm near
Salmon, moving northeast at 35 mph.
Dime size hail will be possible with this storm.
Locations impacted include...
Salmon and Carmen.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 4515 11416 4545 11390 4535 11373 4533 11374
4531 11372 4508 11401
TIME...MOT...LOC 1748Z 216DEG 32KT 4518 11401The office that day
Everything else NWS Missoula, MT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 11, 4:43 AM MDT | Special Weather Statement | MSO | Lemhi | 32 min |
| Aug 11, 9:38 AM MDT | Special Weather Statement | MSO | Lemhi | 37 min |
| Aug 11, 11:48 AM MDT | Special Weather Statement | MSO | Lemhi | 27 min |
| Aug 11, 12:23 PM MDT | Areal Flood Advisory | MSO | Lemhi | 3 hr |
Nearby
Severe Thunderstorm Warnings in Idaho, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.